Levo increase

Ok iv been hypo for nearly 30 yrs and was always on 125 mcg of Levo until about a year ago doc reduced twice in a few months to 75 mcg, iv felt so ill for last 9 months with aches pains hair breakage most of my eyebrows disappeared , doc refused to increase dose as tsh is in "range".... I was finally referred to see endo who increased my dose to 200mcg for 2 days then onto 125 mcg again, how long will it take for me to feel better I'm so fed up felling rubbish , the endo said he found women tend to need to be slightly hyper to feel better , if this don't make me feel any better I am def going to try t3 or ndt I can't go on like this

Last edited by

15 Replies

oldestnewest
  • Weebella, it usually takes 7/10 days to absorb a 25mcg increase before feeling any improvement. Your endo has massively increased your dose so you may start to feel improvement sooner. It does take up to 6 weeks to get the full impact of a dose increase but there is usually improvement during that time.

  • Ty clutter hope it's sooner , is endo right in saying he does not need to test t3 as tsh is ok ??? . I also have to do 24 he urine test for something but he didn't say what just something quite rare that he doesn't think I have !!!!!! Because I have a lot of sudden heating up??

  • Weebella, I think it's rubbish not to test FT3 once TSH is low. Low TSH does not mean that T4 is converting well to T3.

  • I tried to say something like that but I didn't really push it, I will next time if I don't feel better, I feel silly and flustered when at docs they always make me feel like that and I get annoyed at myself 😡😡😡

  • Weebella, I've tried very hard to cultivate the supercilious attitude and look that wonders why on earth you asked/think that but haven't managed it yet. I think it takes years of med school and continuous professional development ;)

  • Try drama school! Works wonders.

  • GG, Lol! What's my motivation? I want to stare down the doctor and have my prescription increased :-D

  • I'm serious! It does wonders for your confidence and you can put on all sorts or a show when necessary. I use my training all the time! lol

  • How long have been back on 125? It usually takes about 2 weeks to notice that something's better, 6 weeks to 3 months for the muscles and whatnot to start getting stronger. It can take a few months for connective tissue to rebuild (like painful feet will stop being painful when you stand in the kitchen for a long time.) You ought to notice that when you go for a walk your body begins to feel stronger. More 'of a piece' as opposed to 'falling apart'.

    Have you had your ferritin, folate, b12 and vitamin D checked? When hypo, some nutrients etc. aren't absorbed well and can contribute to feeling poorly even when the thyroid medication is correct.

    Your eeejit doctor sounds exactly like mine. Good thing you got to a good endo in reasonable time.

  • Ty gabkad only been back on 125 since yesterday had vits checked few weeks ago b12 was at bottom of range, going to buy some in next couple of days , doctors don't have a clue do they really annoys me ggggrrrrr, go back to endo in June see if increase has helped so fingers crossed eh

  • Should you not get B12 free on exemption certificate?

  • Weebella, I can usually feel some improvement by day 3 following a dose increase, perhaps it's individual and you may start to feel improvement sooner than some others have suggested. Keep going.

  • Their total lack of logic really gets up my sleeve (as my German friend used to say).

    "the endo said he found women tend to need to be slightly hyper to feel better". That means he's only going by the TSH and thinks that low TSH equates to being hyper. It doesn't occur to the cretin that the lowering the TSH probably means that the T3 is rising (although not enough to be actually hyper) and it's the T3 that makes them feel better! It's enough to leave you speechless! Except I'm not that sort of girl. lol

  • I have no thyroid gland, so it may be a different requirement, however my endo is trying to reduce my dosage slightly as I am told having too much levo is bad for heart and bones!

  • That's what my endo said too but said he had been to seminar and they now say the risks are the same for being hyper and hypo !!!!!!! We can't win that's for sure

You may also like...